Dec 28, 2009
I have been on HIV treatment since 2002 and currently take nevirapine plus Truvada (tenofovir/FTC). I previously took efavarenz plus Truvada but gave the efavarenz up because of its side effects. My viral load has always been undetectable but my CD4 count won't go above about 390. I am 64 years old and fit and healthy. I was infected in 1993. I am considering options for future treatment and am interested in raltegravir, the new integrease inhibitor. Would that work with nevirapine as a two drug regimen? (I have only recently read that a two drug regimen is often just as effective as the traditional three drugs.) Can the two raltegravir tablets a day be taken together or do they have to be taken at different times of the day? Many thanks, Paul
| Response from Mr. Vergel
I would not try that combination. It has not been studied and you are risking developing resistance to both. The resistance barrier for both Nevirapine and Isentress is not as high as that of protease inhibitors.
A two drug combination that has been studied which is free of Norvir, nucleosides, and non nucleosides is raltegravir (Isentress) plus atazanavir (Reyataz). The data looks good in naives but it is too soon to tell. This combo seems to have very few side effects also.
I would not change what you are taking. Viramune plus Truvada is a lipid and gut friendly combo and I see no point for you to risk developing resistance if your quality of life and immune system are doing OK.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Red Spots After Vaginal Sex Worried I Have HIV
- White Discharge After Sensual Massage Worried I Have HIV
- White Discharge After Vaginal Sex With Condom Does It Mean I Have HIV
- White Tongue After Licking Vagina Worried I Have HIV
- What Stds Cause A Redness And Red Bumps On Penis?
- Antibodies Show Up Shortly After ARS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.